Banishing Bad Hair Days since 1997!™
  New Posts New Posts RSS Feed - What medications affect folate?
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

What medications affect folate?

 Post Reply Post Reply
Author
yellow.green View Drop Down
Junior Member
Junior Member


Joined: June 14 2010
Status: Offline
Points: 215
Post Options Post Options   Thanks (0) Thanks(0)   Quote yellow.green Quote  Post ReplyReply Direct Link To This Post Topic: What medications affect folate?
    Posted: October 17 2010 at 4:47am
What medications affect folate?

Medications that can help deplete the body's supply of folate include: anticancer drugs like methotrexate; cholesterol-lowering drugs like cholestyramine; anti-inflammatory drugs like sulfasalazine; biguanide drugs like buformin, phenformin, or metformin used in the treatment of diabetes; birth control pills (oral contraceptives); potassium-sparing diuretics like triamterene; and antibiotics like trimethoprim or pyrimethamine. While the anti-convulsant drug phenytoin (sold under the brand name of Dilantin or Phenytek) remains somewhat controversial in terms of its impact on folate, several animal studies have shown a lowering of the liver's ability to make polyglutamyl forms of this vitamin following adminstration of phenytoin.







Bridesmaid Dresses
Maui Jim mens Sunglasses

Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down


Copyright 1997-2022, hairboutique.com, All Rights Reserved.
About,
Advertise,
Contact Us,
Disclaimer
Press,
Privacy Statement,
Terms of Service,